Economics at your fingertips  

A comparative study of several bootstrap-based tests for the volatility in continuous-time diffusion models

Tianshun Yan () and Liping Zhang
Additional contact information
Tianshun Yan: Xi’an Jiaotong University
Liping Zhang: Chongqing Technology and Business University

Portuguese Economic Journal, 2020, vol. 19, issue 1, 33-47

Abstract: Abstract This article develops three bootstrap-based tests for a parametric form of volatility function in continuous-time diffusion models. The three tests are the generalized likelihood ratio test by Fan et al. (Ann Stat 29(1):153–193, 2001), the nonparametric kernel test (LWZ) by Li and Wang (J Econometrics 87(1):145–165, 1998) and Zheng (J Econ 75(2):263–289, 1996) and the nonparametric test (CHS) by Chen et al. (2017). Monte Carlo simulations are performed to evaluate the sizes and power properties of these bootstrap-based tests in finite samples over a range of bandwidth values. We find that the bootstrap-based tests are not influenced by prior restrictions on the functional form of the drift function and that the bootstrap-based CHS test has better power performance than the bootstrap-based GLR and LWZ tests in detecting a parametric form of volatility. An empirical study on weekly treasury bill rate is further conducted to demonstrate these bootstrap-based test procedures.

Keywords: Continuous-time diffusion models; Generalized likelihood ratio test; Nonparametric kernel test; Bootstrap; Treasury bill rate (search for similar items in EconPapers)
JEL-codes: C12 C13 C58 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10258/PS2

DOI: 10.1007/s10258-019-00157-0

Access Statistics for this article

Portuguese Economic Journal is currently edited by Luís F. Costa

More articles in Portuguese Economic Journal from Springer, Instituto Superior de Economia e Gestao
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2020-04-23
Handle: RePEc:spr:portec:v:19:y:2020:i:1:d:10.1007_s10258-019-00157-0